July 20, 2015

Sick Visit

About a week off of antibiotics, we started Flagyl to combat possible C-diff in his intestines. The Flagyl seemed to cause more stomach aches and diarrhea than anything, oddly enough. His cough started to come back soon after that. So frustrating seeing as we just finished a very strong course of antibiotics! He has been out of breath during our runs, to the point of not being able to keep up with  me (and I run slow, believe me). Another thing that has also been worrying me is that he has been so out of breath while swimming, he is completely out of breath, even with short distances. So, of course we increased treatments to try to clear out any extra mucus collecting in his lungs. I waited a week to see if it would improve any, and when it didn't, I contacted our clinic and saw the doctor today.

His Fev1 was down a bit, but not as bad as we thought it would be, given how the cough sounded. The doctor looked over his allergy test he had when he was in the hospital last month, and while he was mildly allergic to "everything", his IGE to a certain type of grass was literally off the charts. She believes he is having a horrible time breathing because of allergies. So, we have a plan to start a different inhaled steroid, and to also add OTC allergy medicines to try to calm his asthmatic component down some.

On the plus side, he gained a few more pounds and also grew, so the higher calorie formula is working well! Another thing we learned is that adding salt to his boluses do not work. It causes stomach irritation and very bad reflux, so we have stopped that for the time being. We will see if the allergy plan works and hopefully it will and we will stay off of antibiotics for a while!


Post a Comment